Announcement

Collapse
No announcement yet.

can't take much more

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • tara73
    replied
    For mood stabilizers I am on Seroquel and Geodon. I dont think they upset my bladder. I've been on the Geodon for about 5 years and the Seroquel about 6 months. I didn't notice a change in my bladder when I started the Seroquel. I have bipolar disorder. Never tried the lithium though.

    Leave a comment:


  • tandem
    replied
    I must echo the others on the diet - very very important - I know with my self that it does not take much but a slice of bread that has a lot of preservatives which is usually listed as Absorbic Acid - Try drinking nothing but water - make sure water does not contain any chemicals - But really try to be strict on the diet - It is a killer to start as initial list is small but later little by little you add safe stuff on your list

    Leave a comment:


  • 76sunflowers
    replied
    It is hard to say if the frequency or the pain is worse since they are both major issues. Thank you for all the input. I feel "armed" with more knowledge now to get some help. The spasms (kidney, bladder, and urethra) calmed down some after discontinuing the lithium. Now to find some mood help that won't make my bladder go bonkers. Sometimes I just get tired of fighting and try to pretend I have none of these problems - but this only makes things worse.

    Leave a comment:


  • Jem
    Guest replied
    No Lithium

    Originally posted by 76sunflowers View Post
    Hi. I joined here awhile back but never really introduced myself if I remember correctly. Was diagnosed several years ago after coping with symptoms most of my life. I can't tolerate elmiron. Am no longer responding to botox - my last was done about a year ago and I actually got worse after. I do the instills at home. Some days I go to the bathroom every 10-15 minutes. I have tried so many things. I don't know what to try next. The urologist I had for years dropped me in september and said there was nothing else he could do for me. I also have many kidney stones I pass from time to time which aggravate my symptoms.
    I have been so down because of all this that I requested to be put back on lithium even though the dr thinks I cope very well. I am now thinking that is also aggravating things so I stopped (ok with dr). I just don't know what to do. My primary care dr is fab and really takes care of me, but I am miserable. I don't even want to get up some days. The ic aggravates the fibromyalgia which aggravates the ibs and so on.
    Any helpful ideas?
    One thing that I can tell you is PLEASE don't go back on the lithium. It is notorious for causing frequent urination. You were right to come off it.

    Jem x

    Leave a comment:


  • 76sunflowers
    replied
    Thank you so much to everyone. It helps to know I am not alone in this. I will ask to switch to estradiol. They had put me on premarin because of osteoporosis and said it would be better. I researched the interstim but do not want to do it. I have been through so many surgeries and procedures that I don't want anymore unless it is life or death. I always have complications in recovery and am tired of going through that.
    I will also ask about trying some of the other things mentioned. Thanks again for the support. Happy holidays to all.

    Leave a comment:


  • tara73
    replied
    Are you seeing a urologist or urogynecologist since your uro dropped you? I think your last doctor was wrong, there are other things that they can try for you. Is your main complaint pain or the frequency and urgency? My doctor asks me that every time. For me it's both. For the pain, they can try Prosed, vaginal Baclofen and vaginal Valium. Some use AZO instead of the Prosed. I also wonder if doing the 3 instillationa a day is causing more harm than good. I have severe IC but my doc doesn't want me to do the instillations more than 2x a week. My instillations have Heparin, Marcaine (like Lidocaine) and Solu-Cortef. The Solu-Cortef is a steroid some think it works better than the sodium bicarb because it helps with the inflammation. But I think doing them 3 times a say may be irritating you worse. Cause I know it hurts when you do them and I am usually sore for a day or two afterwards. If frequency the frequency and urgency is the worst syptoms there is always the controversial Interstim implant they can try. I am going for my Interstim trial next week but I warn you do a lot of research before you think about that. Anyways, these are just ideas. Take em or leave them but I definately think you need a second opinion since there are more things you can be trying. I wouldn't give up hope yet! There may be something out there that may work for you or at least help. I know its frustrating but that urologist shouldn't have given up on you already. Maybe when your looking for a new urologist or urogynecologist, you can ask if they are good at treating people with IC. Good luck and Welcome to the boards. I have found a lot of support and ideas here.

    Leave a comment:


  • Linda May
    replied
    I agree with ICNDonna it is extremely important to stick with the IC diet. I am on premarin also I take it by pill and the vaginal cream twice a week. I also pray and hope for a cure soon.

    Leave a comment:


  • NancyB
    replied
    Premarin

    Dear Sunflowers -

    I noticed that you are on Premarin. A lot of ICers cannot take that form of estrogen because it bothers their bladder. You might want to switch to estradiol estrogen. It is bio-identical.

    Hope this information is helpful to you.

    NancyB

    Leave a comment:


  • passion4life
    replied
    So sorry to read about your discomfort esp. during the holidays. There is really nothing I can add but I did want to encourage you not to give up. You are deserving of help and relief. Continue to research and take the suggestions of those on the boards.


    Have the best day you possibly can!



    Praying for the cure

    Leave a comment:


  • baaaby11
    replied
    The diet has been a HUGE help to me. It's hard to get used to, that's for sure but it's definitely worth it! I hope you feel better soon.

    Leave a comment:


  • 76sunflowers
    replied
    Thank You

    Thank you so much. The diet is something I have decided to crack down on. I end up getting frustrated trying to meet my dietary needs and those of my husband. But my goal is to fix the diet by the new year and start off right.

    Leave a comment:


  • ICNDonna
    replied
    I noticed that in your treatments you list "attempt to adhere to diet" --- I suggest you do whatever you need to do so you can change that to following the IC diet completely. Even one trigger food or drink can cause a severe flare for me.

    Warm healing thoughts,
    Donna

    Leave a comment:


  • 76sunflowers
    replied
    The instills...

    I am doing instills with sodium bicarb, lidocaine, and heparin. They have always helped so much in the past. Now they almost seem irritating.

    Leave a comment:


  • Linda May
    replied
    try to find another urologist that knows alot about IC. You said you have had bladder instils are they the DMSO? Have you thought about the rescue treatments they are suppose to be different than DMSO. I wish you well and let me know how things turn out take care.

    Leave a comment:


  • 76sunflowers
    replied
    Maybe a better question...

    For those who have found some way to cope day to day and manage and prevent flares, what has worked best for you? I'm a bit overwhelmed by all of the info here and am desperate for some relief.

    Leave a comment:

Working...
X